Alert archive / California / Hazardous Seas Warnings in 2010

Hazardous Seas Warning 71, NWS Eureka, CA

July 15, 2010

NWS Eureka, CA issued this hazardous seas warning at Jul 15, 2010, 2:26 PM PDT. It took effect at Jul 16, 2010, 3:00 PM PDT. It was in force for 7 days. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 15, 2010, 2:26 PM PDT (21:26 UTC)
In effect from
Jul 16, 2010, 3:00 PM PDT
Expired
Jul 23, 2010, 2:16 PM PDT
In force
7 days
Issued by
NWS Eureka, CA

What forecasters said that day

The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas warning went out at Jul 15, 4:25 AM PDT, 10 hours 1 minute earlier.

Area forecast discussion, Jul 15, 4:25 AM PDT, 10 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
425 AM PDT THU JUL 15 2010

.SYNOPSIS...HIGH PRESSURE OVER THE EASTERN PACIFIC WILL MAINTAIN
HOT AND DRY WEATHER INLAND THROUGH THE WEEK. COASTAL AREAS WILL
SEE OCCASIONAL LOW CLOUDINESS AND FOG WITH CLEARING TO THE COAST
BY LATE MORNING.

&&

.DISCUSSION...EARLY MORNING SATELLITE IMAGERY SHOWED STRATUS AND
FOG HUGGING NEARLY THE ENTIRE COASTLINE. MARINE LAYER LOOKED SHALLOW
AND SUBDUE WITH ONLY WEAK INLAND INTRUSION. WITH THE WARMING ALOFT
COMES A STRONGER INVERSION AND LESS CHANCE OF CLEARING NEAR THE
OCEAN. THUS HAVE THE FORECAST WORDED ACCORDINGLY WITH MAINLY FOG
COVERAGE. THE FOG WILL NO DOUBT BE DENSE IN SPOTS WITH VSBY DOWN
TO 1/4SM. INCREASING NORTHERLY WINDS ON FRIDAY SHOULD PUSH THE
EXTENSIVE STRATUS AND FOG SOUTH OF THE CAPE AGAIN.

MAX TEMPERATURES WARMED-UP ACROSS THE BOARD ON WEDNESDAY EXCEPT
ALONG THE COAST WHERE MARINE AIR KEPT HIGHS IN THE LOWER 60S. WE
WILL SEE MORE WARMING TODAY AND THEN AGAIN ON FRIDAY...WHEN HIGHS
SHOULD PEAK TO 100-105F IN THE INTERIOR. WITH THE STRONG WARMING
COMES STEEP LAPSE RATES AND CUMULUS CLOUD BUILD-UPS IN THE AFTERNOON.
HIGHER ELEVATION RAWS HAVE BEEN SHOWING RH INCREASES THE LAST FEW
NIGHTS...AND MODELS CONTINUE TO INDICATE DECREASING STABILITY
TODAY THROUGH FRIDAY. THE MID LEVEL CAP WILL NEED TO BE REMOVED
AND RIGHT NOW DO NOT SEE WHAT IS GOING TO BE THE TRIGGER. LEFT
THE MENTION OF ISOLATED TSTMS FOR THE HIGHER ELEVATIONS OF TRINITY
BUT CONFIDENCE IS NOT HIGH.

IT LOOKS LIKE A COOLING TREND IS IN STORE FOR THE WEEKEND INTO
EARLY NEXT WEEK AS TROUGH DEVELOPS OVER THE REGION. THIS TROUGH
IS DRY AND AT THIS TIME POSES VERY LITTLE OR NO THREAT FOR TSTMS.
MAIN AFFECT WILL BE A COOLING TREND AND PERHAPS A DEEPER MARINE
AIR MASS. DJB

&&

.AVIATION...DIMINISHED  NORTHERLY WINDS ALLOWED STRATUS TO ADVECT N
LAST NIGHT AND 11-4U SAT IMAGERY SHOWS STRATUS HANGING ALONG THE
NORTH COAST THIS MORNING. INCREASED NORTHERLY GRADIENT ACROSS
INTERIOR MENDOCINO WILL INHIBIT STRATUS EXPANDING N INTO UKI THIS
MORNING. EXPECT IFR CIGS TO GRADUALLY RECEDE TOWARDS THE COAST BY
LATE MORNING. STRATUS WILL LINGER JUST ALONG THE COAST OR SLIGHTLY
OFFSHORE THROUGH THE AFTERNOON BEFORE EXPANDING INLAND THIS EVENING.
CEC AND ACV WILL GENERALLY EXPERIENCE IFR CIGS WITH PATCHY VFR
THROUGH THE AFTERNOON. ELSEWHERE...VFR CONDITIONS WILL PREVAIL WITH
AFTERNOON CU BUILDUPS OVER THE HIGHER TERRAIN. BC

&&

.MARINE...WINDS CONTINUE TO DIMINISH IN RESPONSE TO THE RELAXED
GRADIENT ACROSS THE REGION. THE BREAK WILL BE BRIEF AS THE GRADIENT
WILL TIGHTEN AGAIN FRI AS THERMAL TROUGH STRENGTHENS. EXPECT GALES
TO DEVELOP OVER PZZ470 BY FRI AFTERNOON BEFORE EXPANDING INTO PZZ475
LATE SAT. THESE INCREASED WINDS WILL RESULT IN A BUILDING WIND
WAVE/FRESH SWELL HEADING INTO THE WEEKEND. COMBINED SEAS WILL BUILD
TO 12 TO 14 FT AT 9 TO 10 SEC OVER THE WEEKEND WITH A CONTINUED LOW
AMPLITUDE...LONG PERIOD SOUTHERLY SWELL. AN UPPER TROUGH MOVING INTO
THE PAC NW EARLY NEXT WEEK WILL BRING COOLER TEMPS TO THE INTERIOR
ALLOWING THE GRADIENT TO RELAX WITH WINDS AND SEAS SUBSIDING IN
RESPONSE. BC

&&

.EKA WATCHES/WARNINGS/ADVISORIES...GALE WATCH FROM FRIDAY
AFTERNOON THROUGH LATE SUNDAY NIGHT PZZ470. SMALL CRAFT ADVISORY
UNTIL 3 PM PDT FRIDAY PZZ470. HAZARDOUS SEAS WATCH FROM FRIDAY
AFTERNOON THROUGH LATE SUNDAY NIGHT PZZ470. SMALL CRAFT ADVISORY
UNTIL 1 AM PDT MONDAY PZZ475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Jul 15, 4:55 AM PDT, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
455 AM PDT THU JUL 15 2010

CAZ001>003-076-161200-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
MENDOCINO INTERIOR-
455 AM PDT THU JUL 15 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ004-161200-
UPPER TRINITY RIVER-
455 AM PDT THU JUL 15 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED LATE AFTERNOON THUNDERSTORMS OVER THE HIGHER TERRAIN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ISOLATED AFTERNOON THUNDERSTORMS OVER THE HIGHER TERRAIN ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 2:14 AM PDTGale WatchEKA12 hr
Jul 15, 2:14 AM PDTHazardous Seas WatchEKA12 hr
Jul 15, 2:26 PM PDTGale WatchEKA48 hr
Jul 15, 2:26 PM PDTGale WarningEKA8 days
Jul 15, 2:26 PM PDTHazardous Seas WatchEKA48 hr
Jul 15, 2:26 PM PDTSmall Craft Advisory for Hazardous SeasEKA60 hr

Nearby

Hazardous Seas Warnings in California, 2010Every hazardous seas warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.